Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 149, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 1, 2005, 1:54 AM CDT for Kerr County, Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2005, 1:54 AM CDT (06:54 UTC)
- Expired
- Jun 1, 2005, 3:00 AM CDT
- In force
- 66 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Kerr County, TX
The radar
The Laughlin AFB radar (KDFX), 123 km from the middle of the area, began a volume at 06:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 12:40 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 6.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3659 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1496 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 010656
SVREWX
TXC265-010800-
/O.NEW.KEWX.SV.W.0149.050601T0654Z-050601T0800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
154 AM CDT WED JUN 1 2005
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
KERR
* UNTIL 300 AM CDT
* AT 151 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 13 MILES NORTH OF INGRAM TO
6 MILES WEST OF MOUNTAIN HOME TO 15 MILES NORTHEAST OF
ROCKSPRINGS...AND MOVING SOUTHEAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE HUNT...KERRVILLE...KERRVILLE
STATE PARK...CENTER POINT AND CAMP VERDE.
THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS IN EXCESS OF
70 MILES AN HOUR AND GOLFBALL SIZED HAIL.
LAT...LON 3028 9975 3028 9932 3014 9931 3013 9893
2979 9893 2989 9912 2992 9922 2992 9969
3008 9969 3009 9976
$$1 follow-up statement
000
WWUS54 KEWX 010707 RRA
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
207 AM CDT WED JUN 1 2005
TXC265-010800-
/O.CON.KEWX.SV.W.0149.000000T0000Z-050601T0800Z/
KERR TX-
207 AM CDT WED JUN 1 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 300 AM CDT FOR KERR
COUNTY...
AT 204 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE CLUSTERS OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF
INGRAM TO HUNT TO 10 MILES WEST OF KERR WILDLIFE MGMT AREA...OR
ALONG A LINE EXTENDING FROM 10 MILES NORTH OF KERRVILLE TO 14 MILES
WEST OF KERRVILLE TO 24 MILES NORTH OF VANDERPOOL...MOVING SOUTHEAST
AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE MOUNTAIN HOME...KERRVILLE...
KERRVILLE STATE PARK AND CENTER POINT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT
WEDNESDAY MORNING FOR SOUTH CENTRAL TEXAS.
LAT...LON 3028 9975 3028 9932 3014 9931 3013 9893
2979 9893 2989 9912 2992 9922 2992 9969
3008 9969 3009 9976
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 12:05 AM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 1, 12:05 AM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1205 AM CDT WED JUN 1 2005 .UPDATE... A QUICK UPDATE IS GOING OUT TO HELP TRANSITION THE NIGHT SHIFT TO THE WATCH LIKELY TO COME OUT IN THE NEXT HOUR OR SO. ANOTHER TEXT UPDATE WILL FOLLOW WHEN THE BOX ARRIVES. MAIN CHANGE IS TO INCREASE POPS FOR THE WESTERN COUNTIES PER RADAR TRENDS. && .EWX WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 18/08
In the hours before
Special weather statement, May 31, 9:46 PM CDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 946 PM CDT TUE MAY 31 2005 TXZ171>173-183>194-202>209-217>225-228-010501- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 946 PM CDT TUE MAY 31 2005 ...INCREASING CLOUDINESS AND A CHANCE FOR SHOWERS AND THUNDERSTORMS TONIGHT... ANOTHER WEATHER SYSTEM OVER WEST TEXAS...THAT IS PRODUCING THUNDERSTORMS...WILL MOVE SOUTHEAST TONIGHT TO PARTS OF CENTRAL AND SOUTH CENTRAL TEXAS. THIS WILL CAUSE AN INCREASING CHANCE FOR SHOWERS AND THUNDERSTORMS OVER PARTS OF CENTRAL AND SOUTH CENTRAL TEXAS TONIGHT TO THE EARLY MORNING HOURS OF WEDNESDAY. SOME OF THESE THUNDERSTORMS MAY BE SEVERE WITH STRONG STRAIGHT-LINE WINDS...LARGE HAIL AND LOCALLY HEAVY RAIN.
Special weather statement, May 31, 11:59 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1159 PM CDT TUE MAY 31 2005 TXZ171>173-183>194-202>209-217>225-228-010701- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 1159 PM CDT TUE MAY 31 2005 ...INCREASING CHANCEs FOR THUNDERSTORMS TONIGHT... ANOTHER WEATHER SYSTEM OVER WEST AND NORTH TEXAS...THAT IS PRODUCING THUNDERSTORMS...WILL MOVE SOUTH AND SOUTHEAST TONIGHT AT 30 TO 35 MPH TO PARTS OF CENTRAL AND SOUTH CENTRAL TEXAS. THIS WILL CAUSE AN INCREASING CHANCE FOR MAINLY THUNDERSTORMS AND RAIN SHOWERS OVER PARTS OF CENTRAL AND SOUTH CENTRAL TEXAS TONIGHT TO THE EARLY MORNING HOURS OF WEDNESDAY. SOME OF THESE THUNDERSTORMS MAY BE SEVERE WITH STRONG STRAIGHT-LINE WINDS...LARGE HAIL AND LOCALLY HEAVY RAIN.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 1:00 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kerr | 60 min |
| Jun 1, 1:34 AM CDT | Tornado Warning | EWX | Edwards | 41 min |
| Jun 1, 1:44 AM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Llano | 61 min |
| Jun 1, 1:58 AM CDT | Tornado Warning | EWX | Real | 32 min |
| Jun 1, 2:15 AM CDT | Severe Thunderstorm Warning | EWX | Bandera | 60 min |
| Jun 1, 2:26 AM CDT | Tornado Warning | EWX | Bandera, Kerr, Real | 34 min |
| Jun 1, 2:32 AM CDT | Severe Thunderstorm Warning | EWX | Kendall | 58 min |
| Jun 1, 2:38 AM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Gillespie, Llano | 67 min |
| Jun 1, 2:43 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kerr, Real | 62 min |
| Jun 1, 2:53 AM CDT | Severe Thunderstorm Warning | EWX | Edwards | 67 min |
| Jun 1, 3:01 AM CDT | Tornado Warning | EWX | Bexar, Comal, Kendall | 29 min |
| Jun 1, 3:04 AM CDT | Severe Thunderstorm Warning | EWX | Williamson | 56 min |
| Jun 1, 3:17 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina | 58 min |
| Jun 1, 3:25 AM CDT | Flash Flood Warning | EWX | Bandera, Edwards, Kendall, Kerr, Real | 3 hr |
| Jun 1, 3:25 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Real | 65 min |
| Jun 1, 3:29 AM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal | 63 min |
| Jun 1, 3:39 AM CDT | Tornado Warning | EWX | Medina | 36 min |
| Jun 1, 3:52 AM CDT | Severe Thunderstorm Warning | EWX | Uvalde | 53 min |
| Jun 1, 3:54 AM CDT | Flash Flood Warning | EWX | Bexar, Guadalupe, Medina | 2 hr |
| Jun 1, 4:03 AM CDT | Flash Flood Warning | EWX | DeWitt, Fayette, Gonzales, Karnes, Lavaca | 4 hr |
| Jun 1, 4:05 AM CDT | Flash Flood Warning | EWX | Comal | 115 min |
| Jun 1, 4:11 AM CDT | Tornado Warning | EWX | Medina | 34 min |
| Jun 1, 5:11 AM CDT | Severe Thunderstorm Warning | EWX | Karnes | 64 min |
| Jun 1, 5:22 AM CDT | Severe Thunderstorm Warning | EWX | Uvalde, Zavala | 53 min |
| Jun 1, 6:18 AM CDT | Severe Thunderstorm Warning | EWX | Zavala | 39 min |
| Jun 1, 6:32 AM CDT | Tornado Warning | EWX | Zavala | 23 min |
| Jun 1, 6:41 AM CDT | Severe Thunderstorm Warning | EWX | Frio | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.